• Neuropathy from Chemo

    Asked by CarolLHRN on Wednesday, June 27, 2012

    Neuropathy from Chemo

    Has anyone experienced the neuropathy getting worse after chemo is completed before getting better? I finished chemo almost 2 months ago but it seems the last 2 weeks the neuropathy in my finger tips and feet is worse than during chemo.

    9 Answers from the Community

    9 answers
    • markmather's Avatar

      Yes. The numbness seemed to get worse after chemo. I would notice it at different times. It eventually felt like it was only left in my feet. Even a year and a half after chemo I can feel the numbness. The only advice I ever got was the old magnesium calcium combo to combat neropathy and massage seemed to help give me some relief.
      You will notice it going away day by day.

      over 4 years ago
    • nancyjac's Avatar

      Mine didn't get worse after completing chemo but it has taken about 3 months before it has started to get better. That may partly be due to increased stamina to exercise. During chemo and afterwards when I had some pretty extensive surgeries, I had some limitations that resulted in only being able to exercise sporadically and for very short durations. Now that I have less fatigue and more stamina, I think being able to return to a consistent level of exercise has helped. It doesn't have to be strenuous, but for me it has to be consistent. Even just light weights and stretching type exercise really helps me with a number of different side effects from chemo and surgery.

      over 4 years ago
    • StunnedMike's Avatar

      I started getting the numbness treatment treatment 10 in my toes and fingers. I am in the middle of 11 with one more to go. I hope it doesn't get worse with the last couple of treatments. I have been trying massages with limited success. My feet really bother me when I run or swim.

      over 4 years ago
    • IKickedIt's Avatar

      If you have had oxaliplatin, it's the "gift that keeps on giving" as my oncologist friend told me. They had to stop mine after round 8 due to severe side effects. Yes, the neuropathy continued to worsen for a few months before it began to slowly resolve. Still struggling with it, unfortunately, after 9 months of being off that nasty stuff.

      over 4 years ago
    • jksatx's Avatar

      Finished Chemo 16 months ago,am cancer free(Thank God)Recently had surgery on left leg for Neuropathy,having EMG on left arm on 12 Jul,hand is numb and weak-go figure I'm left handed.No problems during treatment,started 10 months after.Was given Carboplatin and Erbitux,Nuerologist said both play XXX on nervous system,like IKickedIt said "gift that keeps on giving" I wish you all the best and so happy you are still with us.

      over 4 years ago
    • Charlieb's Avatar

      I started out with a disadvantage; having Small Fiber Neuropathy Peripheral. They choose Dexamethasone and Revlimid for my initial treatment. Unfortunately, I did develop some new issues like hand tremors. The numbness and tingling I have dealt with for over 20 years. Other issues like neurological weakness have also been around for about 15 years. Believe it or not, I just take comfort in knowing I understand why this happens and that helps me deal with it all. It may or may not help you, but IKickedit and jksatx probably understand me.

      over 4 years ago
    • AbbysMom's Avatar

      I am 6 months out from my last chemo and neuropathy is continuing despite treatment with Gabapentin. The med helped alot with 3 of my limbs but my right hand seems to be getting worse. Oh yea! Yes, I'm right handed. I'm a bit disillusioned right now. I'm seeing my onc. in a week - I hope to find some further ideas to ease this pain.

      over 4 years ago
    • myb's Avatar

      I finished chemo on 9/13/2012 for colon cancer and started 24*7 tingling in hands and feet on 9/18. My onc said that this happens when finish chemo sometimes and could last a couple of months. She said to continue taking Alpha Lipoic Acid 300mgs twice a day.

      I just had a wonderful massage today where worked on my calves to help blood flow to feet but still tingling.

      When I walk, it feels like my foot falls asleep at times, most unnerving. My fingers have issues with picking up small things.

      Chemo is definitely the gift that keeps on giving!

      about 4 years ago
    • kathyk62's Avatar

      I was diagnosed with rectal cancer almost 6 years ago, my treatment was f5u for 9mos, they had to stop it because I developed neuropathy real bad, they first started me on zeloda, a pill and the neuropathy started right away so they started f5u iv, I still suffer everyday from it, it has gotten worse, were I had to retire early from my job and go on social security disability, I tried pain meds they don't help, its like the doctors say there is nothing we can do, I now can barely walk and cant do anything, I feel like a prisoner in my own body that doesn't function very well at all, am depressed from the pain, and discouraged most of the time, please understand am grateful am alive but am not living, I try to have a good outlook on life but it virtually impossible to go anywhere or watch my grandchildren or go to store without it being a chore, it awful to live like this, my whole body feel like one big flair up, can anyone relate to m??? thanks

      about 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.